Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 39, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 27, 2006, 5:12 PM EDT for 4 counties in Pennsylvania. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2006, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 27, 2006, 11:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Adams County, PA, Cumberland County, PA, Franklin County, PA, York County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:55 PM EDT | FLASH FLOOD | N Chambersburg, PA | FALLING SPRINGS CREEK OVERFLOWED AND COVERED INTERSECTION OF LIGHT AVE. AND 2ND ST. |
| Jun 27, 6:00 PM EDT | FLASH FLOOD | N Chambersburg, PA | ONE FOOT OF WATER COVERS RTE 30 IN CHAMBERSBURG. |
| Jun 27, 8:00 PM EDT | FLASH FLOOD | Waynesboro, PA | ANTITAM CREEK HAS MONOR FLOODING. ONE ROAD CLOSED. BACKYARDS ALONG CREEK ARE UNDER WATER. |
| Jun 27, 8:25 PM EDT | FLASH FLOOD | N Gettysburg, PA | PERSON TRAPPED IN CAR WITH WATER UP TO WINDOWS. ROAD CLOSURES AND WATER RESCUES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 272112
FFWCTP
PAC001-041-055-133-280315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 PM EDT TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA
CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 1115 PM EDT
* AT 510 PM EDT...STATE COLLEGE DOPPLER RADAR INDICATED SHOWERS AND
TROPICAL DOWNPOURS STREAMING NORTHWARD INTO THE REGION. SOME OF THE
HEAVY DOWNPOURS COULD CAUSE RAIN IN EXCESS OF 2 INCHES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
HILL...CARLISLE...CHAMBERSBURG...DALLASTOWN...ENOLA...GETTYSBURG...
GREENCASTLE...HANOVER...LEMOYNE...LOWER ALLEN...MECHANICSBURG...NEW
CUMBERLAND...PARKVILLE...RED LION...SHIPPENSBURG...SPRY...
WAYNESBORO...WEIGELSTOWN AND YORK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3975 7807 3974 7627 4032 7692 4019 7764
4026 7768 4009 7787
$$
FORECASTER:LA CORTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:28 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 27, 3:28 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 328 PM EDT TUE JUN 27 2006 .SHORT TERM /TONIGHT/... HEAVY RAIN WILL CONTINUE THROUGH AT LEAST THE FIRST HALF OF TONIGHT ACROSS THE CENTRAL AND EASTERN HALF OF OUR CWA. WIDESPREAD REPORTS OF FLOODING COMING IN FROM LOCAL EMAS AND LAW ENFORCEMENT OF UP TO SEVERAL FEET OF WATER IN COUNTIES WITHIN THE CURRENT FLASH FLOOD WARNINGS. RADAR ESTIMATES INDICATE AS MUCH AS 10 TO 12 INCHES OF RAIN HAS FALLEN IN ADAMS COUNTY OVER THE PAST FEW DAYS. SPOTTER CALLS IN ADAMS COUNTY HAVE VERIFIED EXTREME FLOODING CONDITIONS ACROSS THE WESTERN HALF OF THE COUNTY. A LINE OF EMBEDDED TSRA BEING GENERATED ALONG THE SLOW MOVING SFC TROUGH HAS BEEN GUIDED SLOWLY EAST WITHIN THE /TEMPORARY/ SSW UPPER FLOW AHEAD OF A LIFTING SHORTWAVE ACROSS LOWER MICHIGAN. THE UPPER FLOW WILL BACK AGAIN BY 10-30 DEG THIS EVENING AS THE RIGHT ENTRANCE REGION OF A 90 KT...300 HPA N/S JET DRAGS EAST ACROSS CENTRAL AND NRN PENN. THIS WILL HELP TO STALL OUT THE FRONT FOR 6-10 HRS ACROSS EASTERN PENN AND HELP TO FEED COPIOUS TROPICAL MOISTURE NWD ALONG IT. REMNANTS OF THE TROPICAL LOW ALONG THE CAROLINA COAST WILL MOVE NWD AND BECOME ENTRAINED IN THIS LARGE AREA OF RAIN...HELPING TO BOOST THE LLVL SE OROGRAPHIC/ISENTROPIC LIFT OVER THE FRONT...LEADING TO VERY HEAVY ADDITIONAL RAINFALL OF 3-5 INCHES ALONG AND TO THE EAST OF THE SUSQ MAINSTEM. HPC ALSO NOTES WITHIN THIS /HIGH RISK/ AREA OF EXCEEDING FLASH FLOOD GUIDANCE...THE POTENTIAL FOR LOCAL 8 /EIGHT/ INCH AMOUNTS OF ADDITIONAL RAIN. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... CONDITIONS WILL CALM DOWN SOMEWHAT THROUGH THE EXTENDED BUT PRECIPITATION CHANCES WILL LINGER THROUGH THE FORECAST PERIOD. AS THE MAIN SLUG OF MOISTURE MOVES EAST OUT OF THE FORECAST AREA ON FRIDAY...AN UPPER TROUGH WILL SLIDE EAST ACROSS THE GREAT LAKES. A POCKET OF 500 MB TEMPS TO -18C WILL MOVE INTO THE FAR NORTHWEST PORTION OF THE CWA BY THURSDAY AFTERNOON. THIS WILL HELP DEVELOP SHOWERS AND THUNDERSTORMS BUT NOT WITH THE COVERAGE AS WE HAVE SEEN RECENTLY. EXPECT AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AS THE TROUGH PULLS TO THE EAST AND SEVERAL SHORT WAVES MOVE EAST OVER THE WEEKEND. && .AVIATION... WIDESPREAD IFR CLOUD AND VSBYS WILL PREVAIL IN THE LARGE AREA OF MODERATE TO HEAVY RAIN THROUGH MUCH OF THE NIGHT. AS THE RAIN DIMINISHES TO AREAS OF DRIZZLE LATE TONIGHT...THE LIGHT S-SW FLOW BEING LIFTED ACROSS THE WESTERN PENN MTNS WILL LEAD TO LOCALLY LIFR CONDITIONS IN STRATUS AND FOG. VFR CONDITIONS WILL SLOWLY DEVELOP FROM WEST TO EAST ACROSS THE REGION DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 AM WEDNESDAY. && SHORT TERM...LAMBERT LONG TERM...TYBURSKI AVIATION...LAMBERT
Hazardous weather outlook, Jun 27, 4:44 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 444 AM EDT TUE JUN 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 444 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE STREAMING NORTHWARD ALONG THE EAST COAST...COMBINED WITH A NEARLY STATIONARY FRONT IN THE VICINITY OF PENNSYLVANIA...WILL RESULT IN NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ADDITIONAL RAINFALL OF OVER 3 INCHES IS LIKELY IN A FEW LOCATIONS...CAUSING ADDITIONAL FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 27, 11:37 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1137 AM EDT TUE JUN 27 2006 PAZ005-010-271630- ELK-MCKEAN- 1137 AM EDT TUE JUN 27 2006 ...STRONG THUNDERSTORMS WILL AFFECT ELK AND MCKEAN COUNTIES... AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF RIDGWAY TO 7 MILES NORTH OF JOHNSONBURG TO 16 MILES EAST OF KANE... MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR SMETHPORT AROUND 1150 AM...JAMES CITY...MOUNT JEWETT...KINZUA BRIDGE STATE PARK...CORYVILLE AROUND NOON...KANE...WETMORE...LUDLOW AROUND 1205 PM...ELDRED AND CYCLONE AROUND 1215 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 446. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: TYBURSKI
Special weather statement, Jun 27, 12:02 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1202 PM EDT TUE JUN 27 2006 PAZ017-024-271700- CAMBRIA-CLEARFIELD- 1202 PM EDT TUE JUN 27 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA AND CLEARFIELD COUNTIES... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF DUBOIS TO 16 MILES NORTH OF EBENSBURG TO WESTMONT...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR PENFIELD...WESTOVER...LORAIN... HASTINGS AROUND 1210 PM...SUMMERHILL...SOUTH FORK...SCALP LEVEL... PATTON AROUND 1215 PM...PARKER DAM STATE PARK AND WILMORE AROUND 1220 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 98 AND 137. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 322...ROUTE 422...STATE ROAD 56...STATE ROAD 153...STATE ROAD 255. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: TYBURSKI
Special weather statement, Jun 27, 12:44 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1244 PM EDT TUE JUN 27 2006 PAZ017>019-024>027-033>036-271745- BEDFORD-BLAIR-CAMBRIA-CLEARFIELD-FRANKLIN-FULTON-HUNTINGDON-MIFFLIN- NORTHERN CENTRE-SOMERSET-SOUTHERN CENTRE- 1244 PM EDT TUE JUN 27 2006 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BLAIR... CAMBRIA...CENTRE...CLEARFIELD...FRANKLIN...FULTON...HUNTINGDON... MIFFLIN AND SOMERSET COUNTIES... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE REGION. THE STORMS ARE MOVING TOWARD THE NORTH AT 30 MPH...AND HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN AS THEY PASS. THE HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 191...I-70 BETWEEN MILE MARKERS 147 AND 170...I-80 BETWEEN MILE MARKERS 133 AND 170... I-99 BETWEEN MILE MARKERS 0 AND 51. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE 220...ALT ROUTE 220...ROUTE 322...ROUTE 422...ROUTE 522...STATE ROAD 26...STATE ROAD 45...STATE ROAD 56...STATE ROAD 350...AND STATE ROAD 453. FORECASTER: RXR
Special weather statement, Jun 27, 1:19 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 119 PM EDT TUE JUN 27 2006 PAZ006-011-012-271815- CAMERON-NORTHERN CLINTON-POTTER- 119 PM EDT TUE JUN 27 2006 ...SCATTERED STRONG THUNDERSTORM WILL AFFECT CAMERON...CLINTON AND POTTER COUNTIES... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE REGION. THE STORMS ARE MOVING TOWARD THE NORTH AT 30 MPH...AND HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN AS THEY PASS. THE HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD 120...AND STATE ROAD 449. FORECASTER: RXR
Local storm report, Jun 27, 2:55 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
255 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG RIDGWAY 41.43N 78.73W
06/27/2006 ELK PA LAW ENFORCEMENT
SEVERAL TREES DOWN
0105 PM TSTM WND DMG ST. MARYS 41.43N 78.56W
06/27/2006 ELK PA LAW ENFORCEMENT
SEVERAL TREES DOWN
0120 PM TSTM WND DMG DUBOIS 41.12N 78.76W
06/27/2006 CLEARFIELD PA LAW ENFORCEMENT
SEVERAL TREES DOWN. SOME ROAD FLOODING ALONG I-80.
&&
VGCThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:23 PM EDT | Flash Flood Warning | CTP | Adams, York | 6 hr |
| Jun 26, 9:36 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 26, 10:10 PM EDT | Flash Flood Warning | CTP | Lebanon | 3 hr |
| Jun 26, 10:18 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| Jun 27, 12:02 AM EDT | Flash Flood Warning | CTP | Columbia | 3 hr |
| Jun 27, 6:17 AM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 27, 10:10 AM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Schuylkill | 6 hr |
| Jun 27, 10:30 AM EDT | Flash Flood Warning | CTP | Warren | 6 hr |
| Jun 27, 11:13 AM EDT | Flash Flood Warning | CTP | Adams, Cumberland, York | 6 hr |
| Jun 27, 11:42 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 48 min |
| Jun 27, 12:01 PM EDT | Flash Flood Warning | CTP | Cambria, Clearfield, Elk, McKean, Somerset | 6 hr |
| Jun 27, 12:07 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 27, 12:17 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 27, 12:27 PM EDT | Tornado Warning | CTP | Elk | 48 min |
| Jun 27, 12:30 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 60 min |
| Jun 27, 12:56 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 49 min |
| Jun 27, 1:43 PM EDT | Flash Flood Warning | CTP | Franklin | 4 hr |
| Jun 27, 1:47 PM EDT | Flash Flood Warning | CTP | Blair, Centre | 4 hr |
| Jun 27, 3:28 PM EDT | Flash Flood Warning | CTP | Clinton | 6 hr |
| Jun 27, 3:32 PM EDT | Flash Flood Warning | CTP | Juniata, Mifflin, Perry | 6 hr |
| Jun 27, 3:50 PM EDT | Flash Flood Warning | CTP | Fulton, Huntingdon | 6 hr |
| Jun 27, 3:53 PM EDT | Flash Flood Warning | CTP | Lycoming, Tioga | 6 hr |
| Jun 27, 3:56 PM EDT | Flash Flood Warning | CTP | Montour, Northumberland, Snyder, Union | 6 hr |
| Jun 27, 3:59 PM EDT | Flash Flood Warning | CTP | Sullivan | 6 hr |
| Jun 27, 4:11 PM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Schuylkill | 6 hr |
| Jun 27, 5:33 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Jun 27, 6:25 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.